|Can combivir decrease you bodys ability to fight off infection and decrease your blood clotting ability
Apr 2, 2013
I had a low risk exposure to an hiv + persons blood on my index finger, my skin was intact. I was put on combivir as pep which I took for 30 days. I had a negative hiv1 pcr qualitative test 14 days after stopping the medication which my doctor said is conclusive but I see the guidelines say 3 month antibody testing is the conclusive way to test. How accurate would this result be? I got sick with an infection of my ears and throat which caused me to get swollen lyphnodes in front of my ears and in my neck. I also had night sweats which was isolated to the back of my neck and also headaches. Could this be just an infection that my body struggled to fight after the medicine or ars? I also cut my lip slightly and noticed that it bleed profusely and didn't stop bleeding as most cuts had in the past and would start bleeding easily. Could this be from combivir making me anemic? All of this is causing me extreame anxiety as I feel in my mind that I could be infected.. I would greatly appreciate any information you could provide me with.
Thank you kindly
| Response from Dr. Wohl
I agree with you that testing again at 3 months is prudent and recommended. Combivir (AZT+3TC) should not be causing the symptoms you describe, especially after a short course of the medication. Blood work can also be done to assess your bleeding.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Causes Recurring Yeast Infections And Bacteria Vaginosis?
- What Can A Man Do If He Thinks He Was Exposed To Hpv Genital Warts?
- What Are The Odds Of My Partner Having Genital Warts And Me Not?
- What Are The Long Term Effects Of Chlamydia?
- Ways Of Passing Hpv To Children
- Vitamins To Help Fight Genital Warts
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.